Hail, Beckham
- When
- June 6, 8:45 PM CST
- Where
- Beckham County, 3 mi S of Sayre
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.257, -99.640
The location is approximate.
A multi-modal episode of severe thunderstorms occurred from the late evening of the 6th through early morning of the 7th, primarily impacting areas along the north of Interstate 40. Initial severe weather was focused along a modifying warm front, lifting northward into portions of central/west-central Oklahoma.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A multi-modal episode of severe thunderstorms occurred from the late evening of the 6th through early morning of the 7th, primarily impacting areas along the north of Interstate 40. Initial severe weather was focused along a modifying warm front, lifting northward into portions of central/west-central Oklahoma. Thunderstorms in this regime produced reports of very large hail and a few severe-caliber wind gusts. Concurrently, a long-track and occasionally tornadic supercell was moving into portions of far western Oklahoma. While no tornadoes occurred across the WFO Norman Forecast Area, this thunderstorm produced large hail in Beckham County. By the early morning of the 7th, a mesoscale convective system (MCS) organized and became well-defined/mature as it swept eastward across northern Oklahoma. Widespread and locally intense thunderstorm wind damage/gusts, and two brief tornadoes, were noted across this area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 6, 4:50 PM CST, 3 hours 55 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Norman OK
550 PM CDT Fri Jun 6 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 548 PM CDT Fri Jun 6 2025
- Episodic rounds of showers and thunderstorms will continue into
the weekend, especially overnight tonight and again on Sunday
evening. Severe weather is expected.
- Heavy rainfall and localized flooding will be possible this
evening into Saturday morning. A Flood Watch is in effect until
12 PM Saturday.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 245 PM CDT Fri Jun 6 2025
A renewed risk for scattered to numerous severe thunderstorms will
emerge this evening into tomorrow (Saturday morning). Rather
pleasant conditions have developed in the wake of an extensive convective
line that swept through the area earlier this morning. Broken
sky cover and warming temperatures, into the upper-70s and
mid-80s, are common across the area this afternoon.
A trailing convective outflow continues to "wash out" across
northwest Texas, with a slowly warming/moistening boundary layer
migrating into portions of southern Oklahoma. A thunderstorm or
two may develop along this airmass gradient through the early
evening (assuming sufficient warming), though most locations will
remain towards sunset.
Otherwise, widely scattered thunderstorm development is expected
across the Southern High Plains during the evening, as a phasing
upper system ejects out across the Great Divide. There is strong
signal for focused thunderstorm development 1.) near/east of Raton
and 2.) across West Texas. Upscaling development in both regimes,
along with additional development along the moisture/theta
gradient, will offer concern for thunderstorms through the
evening (most likely after 5-7 PM). Large hail, damaging wind
gusts and perhaps a tornado will be a concern with this activity.
Thunderstorm mode is expected to transition towards mainly
lines/small clusters as activity moves east-southeastward across
the area into early Saturday morning. Accordingly, the main severe
hazards will evolve towards mainly damaging wind gusts and
perhaps a tornado or two.
Heavy rainfall and a flash flooding risk will also continue this
evening into Saturday morning. The greatest concern for additional
flooding will likely focus in corridors (far northern Oklahoma and
Clinton-to-OKC-to-Pauls Valley/Ada) where heavy rainfall has
occurred over the past day or so. Locally high/"worst case" amounts
of 3-4 inches will be possible by daybreak Saturday.
Ungar
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 245 PM CDT Fri Jun 6 2025
Saturday: An axis of showers and thunderstorms is expected to be
ongoing around daybreak, stretching from western Oklahoma into
east-central Oklahoma. General expectation is for this activity
to weaken and shift eastward through the morning. A brief lull in
precipitative activity is currently forecast from around midday to
mid-afternoon before additional thunderstorm development occurs
along a trailing surface front from south-central into southeast
Oklahoma. Given a continued moist and unstable airmass, a few
strong to severe thunderstorms will likely occur, with a risk for
damaging wind gusts and large hail.
Sunday: Another potentially widespread thunderstorm episode with a
severe weather risk is possible on Sunday afternoon into
overnight. A lead upper wave will move southeastward across the
Southern High Plains during this time, with an attendant surface
front sweeping southeastward across the area. As the boundary
layer destabilizes, robust thunderstorm development appears likely from
northwestern Oklahoma into portions of the Texas Rolling Plains.
Large to very large hail and significant damaging wind gusts are
most probable with strongest convection through the evening.
Ungar
&&
.LONG TERM...
(Monday through next Friday)
Issued at 245 PM CDT Fri Jun 6 2025
The pattern is expected to turn slowly drier into next week. A
western upper ridge looks to slide further east into the Plains,
with main areas of rain/storms shifting further south towards the
Red River vicinity. Temperatures will likely remain rather
seasonable/average (80s to near 90-degrees south) for early June
during the period.
Ungar
&&
.AVIATION...
(00Z TAFS)
Issued at 548 PM CDT Fri Jun 6 2025
Strong to severe thunderstorms will be possible this evening and
overnight. Low chances for a few storms coming outo the panhandles
into western Oklahoma and western north Texas this evening.
Moderate to high chances for a storm complex diving south through
northern and central Oklahoma overnight. Outside of convection,
mainly VFR conditions with light winds are expected, though some
brief MVFR ceilings will be possible.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 67 87 66 90 / 70 50 10 20
Hobart OK 66 89 65 91 / 60 10 10 30
Wichita Falls TX 71 92 70 94 / 30 10 20 20
Gage OK 61 85 61 86 / 90 30 10 30
Ponca City OK 65 85 63 89 / 90 50 0 10
Durant OK 74 92 71 91 / 10 30 50 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ004>032-039>043-
046>048.
TX...None.
&&
NEAR TERM...09
SHORT TERM...09
LONG TERM....09
AVIATION...14Special Weather Statement
National Weather Service Norman OK
817 PM CDT Fri Jun 6 2025
OKZ021-033-034-036-TXZ083-070145-
Harmon OK-Beckham OK-Greer OK-Jackson OK-Hardeman TX-
817 PM CDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of southwestern
Jackson, Harmon, western Greer, south central Beckham and
northwestern Hardeman Counties through 845 PM CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Dodson, moving east at 50 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quanah, Hollis, Eldorado, Gould, Goodlett, Vinson, Madge, McKnight,
and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3497 10000 3513 9971 3476 9957 3430 9968
3429 10000
TIME...MOT...LOC 0116Z 247DEG 44KT 3469 10012
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
844 PM CDT Fri Jun 6 2025
OKZ021-033-034-036-TXZ083-085-070215-
Harmon OK-Beckham OK-Greer OK-Jackson OK-Wilbarger TX-Hardeman TX-
844 PM CDT Fri Jun 6 2025
...Strong thunderstorms will impact portions of western Jackson,
Harmon, Greer, southern Beckham, northwestern Wilbarger and Hardeman
Counties through 915 PM CDT...
At 843 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Vinson to 3 miles
southwest of Goodlett. Movement was east at 40 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk City, Sayre, Mangum, Quanah, Hollis, Granite, Erick, Chillicothe,
Olustee, Eldorado, Carter, Martha, Willow, Gould, Delhi, Duke,
Vinson, Goodlett, Odell, and Madge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3491 10000 3520 10000 3541 9938 3511 9939
3512 9941 3509 9938 3420 9937 3422 9999
TIME...MOT...LOC 0143Z 268DEG 33KT 3504 9993 3429 9992
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
927 PM CDT Fri Jun 6 2025
TXZ087-070300-
Knox TX-
927 PM CDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of Knox County through
1000 PM CDT...
At 927 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Benjamin, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Munday, Knox City, Benjamin, Gilliland, Rhineland, and Vera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9999 3369 9999 3378 9959 3340 9953
TIME...MOT...LOC 0227Z 259DEG 39KT 3358 10005
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
944 PM CDT Fri Jun 6 2025
OKZ034>036-070315-
Kiowa OK-Greer OK-Jackson OK-
944 PM CDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of northeastern
Jackson, central Kiowa and southeastern Greer Counties through 1015
PM CDT...
At 944 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blair, moving east at 40 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hobart, Blair, Mountain Park, Roosevelt, Martha, Friendship,
Cooperton, Warren, Tom Steed Reservoir, Hester, and Altus-Lugert
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3487 9947 3509 9896 3497 9883 3485 9882
3471 9882 3471 9883 3469 9940
TIME...MOT...LOC 0244Z 250DEG 35KT 3478 9929
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
WareThe Altus AFB radar (KFDR), 116 km away, was scanning. The volume nearest the first event began at 02:44 UTC.
30 thunderstorm wind, 7 hail, 2 tornado, 1 high wind. Local standard time, as filed.
The location is approximate.
An estimated wind gust from a broadcast media storm chaser. The location is approximate.
An image showing a ruler measurement was relayed by emergency management. The location is approximate.
The report was relayed by emergency management. The location is approximate.
Grandfield (GRA2) Mesonet observation. A wake low was likely responsible for this event.
The location is approximate.
Wiley Post Airport (KPWA) observation.
Buffalo (BUFF) Mesonet observation.
Buffalo (BUFF) Mesonet observation.
A tree was blown down onto a nearby tent, injuring one individual inside. The location is approximate, and the event time is estimated from radar observations.
The report was relayed through mPING.
The report was relayed through mPING.
The report was relayed through mPING.
Freedom (FREE) Mesonet observation.
May Ranch (MAYR) Mesonet observation.
May Ranch (MAYR) Mesonet observation.
A swath of significant thunderstorm wind damage occurred across portions of northeastern Woods County during the early morning of the 7th. Initial damage occurred along Major Road, just southwest of the community of Winchester. Here, a small metal outbuilding was destroyed along with several large tree limbs blown down. Trees were uprooted at several properties near/along U.S. Highway 281, north of the community of Alva. Additional damage occurred in the community of Capron, including several electrical poles that were broken and/or leaning and additional tree damage. The damage path is estimated, and the event time is estimated from radar observations. Damage photos were relayed courtesy of the Oklahoma Department of Emergency Management.
Alva (ALV2) Mesonet observation.
A tornado touched down about two miles north of Capron producing tree damage.
Alva (ALV2) Mesonet observation.
A swath of significant thunderstorm wind damage continued into portions of northwestern and north-central Alfalfa County on the early morning of the 7th. Multiple residences in the community of Burlington reported tree damage, including large limbs blown down with several smaller trees uprooted. Along Oklahoma Highway 8, between the communities of Cherokee and Driftwood, a large, uprooted tree landed on a house and multiple power poles were snapped, with one landing on the corner of a mobile home. Additional damage continued along the Oklahoma Highway 11 corridor northeast of the community of Cherokee. In addition to tree damage, a metal carport was vaulted and landed on the corner of a house and the bay doors of a large metal storage building were blown in. The damage path is estimated, with additional thunderstorm wind damage likely continuing eastward through the county, on the north side of the Salt Plains National Wildlife Refuge. The event time is estimated from radar observations. Damage photos were relayed courtesy of the Oklahoma Department of Emergency Management.
Alva (ALV2) Mesonet observation.
A relayed image courtesy of the Oklahoma Department of Emergency Management shows a large tree snapped in half, landing on an adjacent carport. The event time is estimated from radar observations.
Stillwater Regional Airport (KSWO) observation.
Cherokee (CHER) Mesonet observation.
Personal weather station observation.
A hay barn was destroyed near the intersection of County Roads E0210 and N2740.
Relayed images courtesy of the Oklahoma Department of Emergency Management show the vinyl siding of a house blown off and several large tree limbs blown down. The event time is estimated from radar observations.
Lahoma (LAHO) Mesonet observation.
A personal weather station observation.
An estimated wind gust. The location is approximate.
An estimated wind gust. Additional reports of extensive tree and power pole damage across the community of Pond Creek. The location is approximate.
Vance Air Force Base (KEND) observation.
Medford (MEDF) Mesonet observation.
Medford (MEDF) Mesonet observation.
Several trees were uprooted and buildings were damaged due to thunderstorm winds in the community of Lamont. The location is approximate, and the event time is estimated from radar observations.
Blackwell-Tonkawa Municipal Airport (KBKN) observation.
A relayed image shows a center irrigation pivot blown over. The location is approximate, and the event time is estimated from radar observations.
Newkirk (NEWK) Mesonet observation.
Tipton (TIPT) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 52 knots occurring at 0235 LST. A heat burst was likely responsible for this event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270490, 1270492, 1270501, 1270503, 1270506, 1270504, 1270507, 1270509, 1270510, 1270516, 1270513, 1270514, 1270521, 1270522, 1270524, 1270525, 1276073, 1270526, 1276071, 1270527, 1276075, 1270528, 1276078, 1270529, 1270530, 1270531, 1276072, 1276079, 1270532, 1270533, 1270534, 1270535, 1270536, 1270537, 1270538, 1270541, 1270539, 1276092, 1270540, 1270542.